Alert archive / New York / Wind Chill Advisories in 2013
Wind Chill Advisory 5, NWS Buffalo, NY
NWS Buffalo, NY issued this wind chill advisory at Dec 16, 2013, 9:33 PM EST for Jefferson County, Lewis County, New York. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2013, 9:33 PM EST (02:33 UTC)
- Expired
- Dec 17, 2013, 7:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
Counties Jefferson County, NY, Lewis County, NY
The radar
The Ft Drum radar (KTYX), 16 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBUF 170233 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 933 PM EST MON DEC 16 2013 NYZ007-171045- /O.NEW.KBUF.WC.Y.0005.131217T0233Z-131217T1200Z/ JEFFERSON- INCLUDING THE CITY OF...WATERTOWN 933 PM EST MON DEC 16 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. * LOCATIONS...INLAND JEFFERSON COUNTY AWAY FROM LAKE ONTARIO AND THE SAINT LAWRENCE RIVER. * TIMING...THROUGH EARLY TUESDAY MORNING. * WINDS...EAST 5 TO 10 MPH. * WIND CHILL VALUES...AS LOW AS 30 BELOW. * IMPACTS...DRAINAGE WINDS OFF THE TUG HILL WILL ALLOW TEMPERATURES TO DROP INTO THE NEGATIVE TEENS BELOW ZERO. THESE TEMPERATURES COMBINED WITH THE EASTERLY WINDS WILL BRING WIND CHILL VALUES AS LOW AS 30 BELOW ZERO OVERNIGHT. FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ SMITH
2 follow-up statements
000 WWUS41 KBUF 170828 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 328 AM EST TUE DEC 17 2013 NYZ007-171700- /O.NEW.KBUF.LE.W.0012.131218T0600Z-131219T0600Z/ /O.CON.KBUF.WC.Y.0005.000000T0000Z-131217T1200Z/ JEFFERSON- INCLUDING THE CITY OF...WATERTOWN 328 AM EST TUE DEC 17 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM EST THURSDAY. * LOCATIONS...JEFFERSON COUNTY. * TIMING...FRIGID WIND CHILLS THROUGH 7 AM THIS MORNING. LAKE EFFECT SNOW OVERNIGHT TONIGHT THROUGH WEDNESDAY NIGHT. * ACCUMULATIONS...1 TO 3 INCHES TONIGHT...3 TO 6 INCHES WEDNESDAY...AND UP TO 2 INCHES WEDNESDAY NIGHT....LEADING TO STORM TOTALS OF 6 TO 10 INCHES IN THE MOST PERSISTENT LAKE SNOWS. * WIND CHILL VALUES...BETWEEN 20 AND 29 BELOW ZERO THIS MORNING. * VISIBILITIES...AS LOW AS A HALF MILE AT TIMES. * IMPACTS...SUCH WIND CHILLS WILL BRING THE RISK OF FROSTBITE ON EXPOSED SKIN. THE LAKE SNOWS WILL PRODUCE SIGNIFICANT ACCUMULATIONS ON AREA ROADWAYS ALONG WITH GREATLY REDUCED VISIBILITIES...LEADING TO HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES AND WATER HEATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ NYZ008-171700- /O.NEW.KBUF.LE.W.0012.131218T0600Z-131219T0600Z/ /O.EXA.KBUF.WC.Y.0005.000000T0000Z-131217T1200Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 328 AM EST TUE DEC 17 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM EST THURSDAY. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS WIND CHILL ADVISORY IS IN EFFECT UNTIL 7 AM EST THIS MORNING. * LOCATIONS...LEWIS COUNTY. * TIMING...FRIGID WIND CHILLS THROUGH 7 AM THIS MORNING. LAKE EFFECT SNOW OVERNIGHT TONIGHT THROUGH WEDNESDAY NIGHT. * ACCUMULATIONS...1 TO 3 INCHES TONIGHT...3 TO 6 INCHES WEDNESDAY...AND UP TO 2 INCHES WEDNESDAY NIGHT...LEADING TO STORM TOTALS OF 6 TO 10 INCHES IN THE MOST PERSISTENT LAKE SNOWS. * WIND CHILL VALUES...BETWEEN 20 AND 29 BELOW ZERO THIS MORNING. * VISIBILITIES...AS LOW AS A HALF MILE AT TIMES. * IMPACTS...SUCH WIND CHILLS WILL BRING THE RISK OF FROSTBITE ON EXPOSED SKIN. THE LAKE SNOWS WILL PRODUCE SIGNIFICANT ACCUMULATIONS ON AREA ROADWAYS ALONG WITH GREATLY REDUCED VISIBILITIES...LEADING TO HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES AND WATER HEATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ NYZ006-171700- /O.NEW.KBUF.LE.W.0012.131218T0600Z-131219T0600Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 328 AM EST TUE DEC 17 2013 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM EST THURSDAY. * LOCATIONS...OSWEGO COUNTY...MAINLY THE TUG HILL REGION. * TIMING...OVERNIGHT TONIGHT THROUGH WEDNESDAY NIGHT. * ACCUMULATIONS...1 TO 3 INCHES TONIGHT...3 TO 6 INCHES WEDNESDAY...AND UP TO 2 INCHES WEDNESDAY NIGHT...LEADING TO STORM TOTALS OF 6 TO 10 INCHES IN THE MOST PERSISTENT LAKE SNOWS. * VISIBILITIES...AS LOW AS A HALF MILE AT TIMES. * IMPACTS...THE LAKE SNOWS WILL PRODUCE SIGNIFICANT ACCUMULATIONS ON AREA ROADWAYS ALONG WITH GREATLY REDUCED VISIBILITIES...LEADING TO HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES AND WATER HEATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ NYZ012-019-020-085-171700- /O.NEW.KBUF.LE.Y.0029.131218T0200Z-131218T2100Z/ WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN... ORCHARD PARK...SPRINGVILLE 328 AM EST TUE DEC 17 2013 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EST WEDNESDAY. * LOCATIONS...SOUTHERN ERIE...WYOMING...CHAUTAUQUA...AND CATTARAUGUS COUNTIES. * TIMING...LATE THIS EVENING THROUGH LATE WEDNESDAY AFTERNOON. * ACCUMULATIONS...3 TO 5 INCHES OVERNIGHT AND 2 TO 3 INCHES WEDNESDAY...LEADING TO STORM TOTALS OF 4 TO 8 INCHES IN THE MOST PERSISTENT LAKE SNOWS. * VISIBILITIES...AS LOW AS A HALF MILE AT TIMES * IMPACTS...THE LAKE SNOWS WILL LEAD TO SLIPPERY SNOW COVERED ROADWAYS ALONG WITH GREATLY REDUCED VISIBILITIES...LEADING TO HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ JJR
000 WWUS41 KBUF 171204 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 704 AM EST TUE DEC 17 2013 NYZ007-008-172015- /O.EXP.KBUF.WC.Y.0005.000000T0000Z-131217T1200Z/ /O.CON.KBUF.LE.W.0012.131218T0600Z-131219T0600Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 704 AM EST TUE DEC 17 2013 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM EST THURSDAY... ...WIND CHILL ADVISORY HAS EXPIRED... * LOCATIONS...JEFFERSON AND LEWIS COUNTIES...MAINLY ACROSS THE TUG HILL REGION. * TIMING...OVERNIGHT TONIGHT THROUGH OVERNIGHT WEDNESDAY NIGHT. * ACCUMULATIONS...1 TO 3 INCHES OVERNIGHT...3 TO 6 INCHES WEDNESDAY...AND AN INCH OR TWO WEDNESDAY NIGHT...LEADING TO STORM TOTALS OF 6 TO 10 INCHES IN THE MOST PERSISTENT LAKE SNOWS. * VISIBILITIES...AS LOW AS A HALF MILE AT TIMES. * IMPACTS...THE LAKE SNOWS WILL PRODUCE SIGNIFICANT ACCUMULATIONS ON AREA ROADWAYS ALONG WITH GREATLY REDUCED VISIBILITIES...LEADING TO HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES AND WATER HEATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ NYZ006-172015- /O.CON.KBUF.LE.W.0012.131218T0600Z-131219T0600Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 704 AM EST TUE DEC 17 2013 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM EST THURSDAY... * LOCATIONS...OSWEGO COUNTY...MAINLY ACROSS THE TUG HILL REGION. * TIMING...OVERNIGHT TONIGHT THROUGH OVERNIGHT WEDNESDAY NIGHT. * ACCUMULATIONS...1 TO 3 INCHES OVERNIGHT...3 TO 6 INCHES WEDNESDAY...AND AN INCH OR TWO WEDNESDAY NIGHT...LEADING TO STORM TOTALS OF 6 TO 10 INCHES IN THE MOST PERSISTENT LAKE SNOWS. * VISIBILITIES...AS LOW AS A HALF MILE AT TIMES. * IMPACTS...THE LAKE SNOWS WILL PRODUCE SIGNIFICANT ACCUMULATIONS ON AREA ROADWAYS ALONG WITH GREATLY REDUCED VISIBILITIES...LEADING TO HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES AND WATER HEATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ NYZ012-019-020-085-172015- /O.CON.KBUF.LE.Y.0029.131218T0200Z-131218T2100Z/ WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN... ORCHARD PARK...SPRINGVILLE 704 AM EST TUE DEC 17 2013 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EST WEDNESDAY... * LOCATIONS...SOUTHERN ERIE...WYOMING...CHAUTAUQUA...AND CATTARAUGUS COUNTIES. * TIMING...LATE THIS EVENING THROUGH LATE WEDNESDAY AFTERNOON. * ACCUMULATIONS...3 TO 5 INCHES OVERNIGHT AND 2 TO 3 INCHES WEDNESDAY...LEADING TO STORM TOTALS OF 4 TO 8 INCHES IN THE MOST PERSISTENT LAKE SNOWS. * VISIBILITIES...AS LOW AS A HALF MILE AT TIMES. * IMPACTS...THE LAKE SNOWS WILL LEAD TO SLIPPERY SNOW COVERED ROADWAYS ALONG WITH GREATLY REDUCED VISIBILITIES...LEADING TO HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ JJR
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind chill advisory went out at Dec 16, 7:04 PM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Dec 16, 7:04 PM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 704 PM EST MON DEC 16 2013 .SYNOPSIS... LINGERING AREAS OF LAKE EFFECT SNOW WILL WEAKEN AND DISSIPATE AS A NARROW REGION OF HIGH PRESSURE MOVE ACROSS THE LAKES. A CLIPPER SYSTEM WILL MOVE EAST ACROSS THE GREAT LAKES ON TUESDAY. THIS SYSTEM WILL BRING ANOTHER GENERAL LIGHT SNOWFALL LATER TONIGHT THROUGH TUESDAY...WITH ANOTHER ROUND OF LAKE EFFECT SNOW FOLLOWING IN ITS WAKE TUESDAY NIGHT AND WEDNESDAY EAST OF THE LAKES. LATER IN THE WEEK...TEMPERATURES WILL FINALLY RISE BACK ABOVE NORMAL...WITH SOME RAIN SHOWERS EVEN BECOMING POSSIBLE ON FRIDAY IN ADVANCE OF THE NEXT STORM SYSTEM. && .NEAR TERM /THROUGH TUESDAY/... WEAK LAKE EFFECT SNOW BANDS CONTINUE THIS EVENING EAST OF LAKES ERIE AND PARALLEL WITH THE SOUTHERN SHORE OF LAKE ONTARIO. THE ERIE BAND IS RUNNING ALONG CATTARAUGUS CREEK NEAR SILVER CREEK AND THE ONTARIO BAND IS INTERACTING WITH THE NIAGARA/ORLEANS COUNTY LAKE SHORE AND EAST ACROSS THE SOUTHEAST LAKE SHORE. RADAR ESTIMATES ONLY SHOW SOME LIMITED SNOW RATES OF UP TO A HALF INCH AN HOUR. WHILE THE LAKE EFFECT IS HANGING ON LONGER THAN EXPECTED...RISING HEIGHTS ALOFT AND A NARROW RIDGE OF HIGH PRESSURE BUILDING ACROSS THE REGION WILL LOWER LAKE INVERSION HEIGHTS EFFECTIVELY SQUASHING THE BANDS IN THE NEXT HOUR OR TWO. OUTSIDE OF THE LAKE EFFECT...DRY AND COLD CONDITIONS ARE FOUND WITH CLEARING SKIES EARLY TONIGHT. CLOUD COVER OBSERVED ACROSS OHIO AND PENNSYLVANIA ASSOCIATED WITH APPROACHING MID LEVEL WARM ADVECTION WILL DRIFT OVERHEAD OVERNIGHT. THIS ALONG WITH AN APPROACHING CLIPPER SYSTEM DROPPING TOWARDS THE UPPER LAKES WILL BRING INCREASING CHANCES OF SNOW AFTER MIDNIGHT. EXPECTING SNOW TO ACCUMULATE 2 TO 3 INCHES THROUGH EARLY TUESDAY. TEMP-WISE...EXPECT A NON-DIURNAL TREND GIVEN THE OVERALL WARM AIR ADVECTION PATTERN AHEAD OF THE CLIPPER...WITH EVENING LOWS FOLLOWED BY RISING TEMPS OVERNIGHT. LOW TEMPS WILL BE QUITE COLD WITH READINGS IN THE LOWER TEENS ACROSS THE SOUTHERN TIER...CAPPED BY SOME BLANKETING CLOUD COVER...THE SINGLE NUMBERS FOR MUCH OF WESTERN AND CENTRAL NY...AND FALLING BELOW ZERO EAST OF LAKE ONTARIO WITH CLEARING SKIES AND FRESH SNOW RADIATING HEAT OFF TO THE OPEN SKY. TUESDAY AFTERNOON...THE WARM ADVECTIVE PATTERN WILL MOVE TO THE NORTHEAST AND TAKE MOST OF THE STEADY SNOW ALONG WITH IT...LEADING TO A RETURN OF COLDER AIR ACROSS THE REGION. THERE WILL BE A LOW CHANCE FOR LAKE EFFECT SNOW OFF LAKE ERIE EARLY TUESDAY AFTERNOON...INCREASING BY THE EVENING. THE SAME IS EXPECTED TO FOLLOW LATER OFF LAKE ONTARIO. HIGH TEMPS ON TUESDAY WILL BE IN THE MIDDLE 20S TO AROUND 30 FOR MUCH OF THE REGION...IN THE UPPER TEENS THROUGH THE 20S EAST OF LAKE ONTARIO. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... A DEEP 500 MB TROF WILL MOVE ACROSS THE REGION TUESDAY NIGHT INTO WEDNESDAY...WHICH WILL BRING ANOTHER OPPORTUNITY FOR LAKE EFFECT SNOW. THERE IS A SUBTLE VORT MAX EMBEDDED WITHIN THIS FEATURE...WITH DIFFERENCES IN HANDLING THIS FEATURE LEADING TO VARIABILITY IN THE WIND AND QPF FIELDS. THIS ASIDE...DO HAVE CONFIDENCE THAT A WSW FLOW WILL EVENTUALLY DEVELOP LATE TUESDAY NIGHT ON LAKE ERIE. WITH 850 MB TEMPERATURES -12C...LAKE INDUCED INSTABILITY WILL BE MODEST WITH THIS EVENT WHEN COMPARED TO LAST WEEK. DESPITE LIMITED INSTABILITY...LIGHT WINDS AND MOISTURE ASSOCIATED WITH THE SHORTWAVE WILL RESULT IN LAKE EFFECT SNOW SHOWERS DEVELOPING ON LAKE ERIE TUESDAY EVENING. THE DEVELOPING WSW FLOW WILL THEN PUSH THIS EAST OF LAKE ERIE...INTO WESTERN PORTIONS OF THE SOUTHERN TIER AND THE BOSTON HILLS. SNOW AMOUNTS WILL MOST LIKELY BE IN THE 3 TO 5 INCH RANGE WITH STEADIEST SNOWS LATE TUESDAY NIGHT. A SIMILAR STORY IS LIKELY TO PLAY OUT EAST OF LAKE ONTARIO...JUST 6 TO 9 HOURS LATER. EQUILIBRIUM LEVELS WILL DROP TO BELOW 5K FEET BEHIND THE TROF WHICH WILL CAUSE LAKE SNOWS TO END. THE PROGRESSIVE NATURE OF THE TROF SHOULD MAKE THIS THIS A RELATIVELY QUICK HITTING EVENT COMPARED TO THE MARATHON OF LAKE SNOWS WE GOT LAST WEEK. CONFIDENCE IS JUST SHY OF THE THRESHOLD. THIS CAN BE REVISITED LATER AS MODEL GUIDANCE GAINS A BETTER HANDLE ON VORT MAXES EMBEDDED IN THE TROF. OUTSIDE OF THE LAKE EFFECT...AREAS OUTSIDE OF THE LAKE EFFECT SNOW...THE REGION SHOULD REMAIN LARGELY DRY THROUGH THE PERIOD. HIGH PRESSURE ACROSS THE MID ATLANTIC STATES WILL RIDGE NORTHWARD INTO OUR REGION WEDNESDAY NIGHT AND THURSDAY...AS TEMPERATURES ALOFT GRADUALLY WARM. BY THURSDAY...HIGHS MAY ACTUALLY CLIMB ABOVE FREEZING. && .LONG TERM /FRIDAY THROUGH MONDAY/... THE FIRST PART OF THE PERIOD WILL BE RELATIVELY QUIET...BUT 12Z GUIDANCE SHOWS THE POTENTIAL FOR SIGNIFICANT PRECIPITATION THIS WEEKEND. A WARM FRONTAL BOUNDARY WILL CONTINUE TO LIFT ACROSS THE REGION THURSDAY NIGHT AND MONDAY...WHICH WILL LIKELY BRING A ROUND OF RAIN SHOWERS LATE THURSDAY NIGHT INTO FRIDAY. THIS WILL ALLOW TEMPERATURES TO WARM INTO THE 40S ON FRIDAY AS A FRONTAL BOUNDARY STALLS JUST TO OUR WEST. WITH THIS FRONT NEARBY...THERE IS A VERY LOW CONFIDENCE IN TEMPERATURE FORECASTS FOR MUCH OF THE WEEKEND. PERHAPS THE BIG STORY IS THAT 12Z RUNS OF THE GFS/GGEM/ECMWF ALL DEVELOP LOW PRESSURE ALONG THIS FRONT...AND TRACK IT UP TOWARD OUR REGION SATURDAY NIGHT AND SUNDAY. THIS WILL LIKELY BRING A ROUND OF STEADY PRECIPITATION...WITH THE POSITION OF THE FRONT KEY TO PRECIPITATION TYPE. RAIN APPEARS MORE LIKELY THAN SNOW AT THIS POINT...BUT GIVEN THE CLOSE PROXIMITY OF THE FRONT SNOW IS STILL POSSIBLE TOO. WITH QPFS IN THE 1-2 INCH RANGE...WARM TEMPERATURES AND RAIN COULD POTENTIALLY CAUSE FLOODING OR ICE JAMS WHEN COMBINED WITH SNOW MELT. FORECAST CONFIDENCE IS STILL LOW AT THIS POINT...GIVEN THE WIDE RANGE OF MODEL SOLUTIONS WHEN CONSIDERING PREVIOUS MODEL RUNS. AFTER THIS...COLD AIR WILL BUILD IN BEHIND THE LOW...WITH A RETURN TO BELOW NORMAL TEMPERATURES EARLY NEXT WEEK. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... WEAKENING LAKE EFFECT SNOW TO THE EAST OF LAKE ERIE AND ALONG THE SOUTHERN SHORE OF LAKE ONTARIO WILL SLOWLY DISSIPATE THIS EVENING AS A NARROW RIDGE OF HIGH PRESSURE BUILDS ACROSS THE REGION. ALL TAF SITES ARE VFR THIS EVENING...THEN APPROACHING MID LEVEL WARM ADVECTION AHEAD OF AN APPROACHING CLIPPER WILL BRING THICKENING CLOUDS AND A RETURN OF SNOW OVERNIGHT. IFR VIS AND MVFR CIGS ARE EXPECTED AFTER 08Z AS THE SNOW BECOMES MORE STEADY AND INTENSIFIES OVERNIGHT. THIS SYNOPTIC SNOW WILL LIFT OFF TO THE NORTHEAST DURING THE DAY ON TUESDAY AND WILL BE REPLACED BY AREAS OF LAKE EFFECT SNOW EAST OF THE LAKES AGAIN ON TUESDAY NIGHT AND WEDNESDAY. OUTLOOK... TUESDAY...MVFR/IFR IN LIGHT SNOW. TUESDAY NIGHT AND WEDNESDAY...MAINLY VFR WITH A CHANCE OF SNOW SHOWERS...EXCEPT IFR IN LAKE EFFECT SNOW SHOWERS EAST OF THE LAKES. THURSDAY...MAINLY VFR. FRIDAY...VFR/MVFR WITH RAIN SHOWERS BECOMING LIKELY. SATURDAY...VFR/MVFR CHANCE RAIN/SNOW. && .MARINE... WEST-NORTHWESTERLY WINDS WILL DIMINISH ACROSS THE LOWER LAKES REGION AS HIGH PRESSURE BUILDS EASTWARD. AFTER THE HIGH SLIDES OFF TO OUR EAST TONIGHT...A CLIPPER SYSTEM WILL PUSH ACROSS THE LAKES ON TUESDAY. BEHIND THIS SYSTEM...WESTERLY WINDS AND WAVES WILL INCREASE AGAIN TUESDAY NIGHT INTO WEDNESDAY. EXPECT SMALL CRAFT ADVISORIES AGAIN ON WEDNESDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...WCH NEAR TERM...SMITH/WCH SHORT TERM...APFFEL LONG TERM...APFFEL AVIATION...SMITH/WCH MARINE...SMITH/WCH
Hazardous weather outlook, Dec 16, 3:58 PM EST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 358 PM EST MON DEC 16 2013 NYZ001>005-010-011-013-014-021-172100- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- LIVINGSTON-ONTARIO-ALLEGANY- 358 PM EST MON DEC 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOW PRESSURE WILL BRING SIGNIFICANT PRECIPITATION TO THIS WEEKEND. THE FORECAST TRACK IS STILL VERY UNCERTAIN...AND DEPENDING ON THE TRACK OF THE LOW...THE SYSTEM MAY BRING A SOAKING RAINFALL TO THE REGION. IF THIS OCCURS...THIS COULD POTENTIALLY RESULT IN RIVER OR ICE JAM FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-019-020-085-172100- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 358 PM EST MON DEC 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER ROUND OF POTENTIALLY SIGNIFICANT LAKE EFFECT SNOW WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. LOW PRESSURE WILL BRING SIGNIFICANT PRECIPITATION TO THIS WEEKEND. THE FORECAST TRACK IS STILL VERY UNCERTAIN...AND DEPENDING ON THE TRACK OF THE LOW...THE SYSTEM MAY BRING A SOAKING RAINFALL TO THE REGION. IF THIS OCCURS...THIS COULD POTENTIALLY RESULT IN RIVER OR ICE JAM FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-172100- OSWEGO-JEFFERSON-LEWIS- 358 PM EST MON DEC 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER ROUND OF POTENTIALLY SIGNIFICANT LAKE EFFECT SNOW WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. LOW PRESSURE WILL BRING SIGNIFICANT PRECIPITATION TO THIS WEEKEND. THE FORECAST TRACK IS STILL VERY UNCERTAIN...AND DEPENDING ON THE TRACK OF THE LOW...THE SYSTEM MAY BRING A SOAKING RAINFALL TO THE REGION. IF THIS OCCURS...THIS COULD POTENTIALLY RESULT IN RIVER OR ICE JAM FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-172100- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 358 PM EST MON DEC 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 3:28 AM EST | Lake Effect Snow Warning | BUF | Cattaraugus, Chautauqua, Erie, Jefferson, Lewis, Oswego and 1 more | 41 hr |
| Dec 17, 3:28 AM EST | Lake Effect Snow Advisory | BUF | Cattaraugus, Chautauqua, Erie, Wyoming | 32 hr |
| Dec 17, 4:14 AM EST | Small Craft Advisory | BUF | 63 hr |
Nearby
Wind Chill Advisories in New York, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.